MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-17 FLEX STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-17 FLEX STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Model Number M003C1715ST0
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
Prior procedure, the patient presented with subarachnoid hemorrhage (sah) and acoma aneurysm.The guidewire was used to deliver the echelon-10 microcatheter to the aneurysm and then filled with coils.When delivering the stent into the subject microcatheter, the resistance was encountered and the catheter shaft (subject device) near the hub was fractured when delivered with force.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual and microscopic examination of the returned subject catheter hub was seen to be separated from the catheter shaft and the shaft was stretched.Additionally, the catheter shaft was seen to be kinked/bend approx.41cm, 44cm, 97cm,100cm and 141cm from the proximal end.Functional testing could not be performed due to the condition of the device.However, the reported defect was confirmed based on analysis of the device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use and there was no damage noted to the packaging prior to opening the packaging.Also additional information provided by the customer indicated that the device was in good condition prior to use.The excelsior xt-17 catheter would not have left the manufacturing process in the returned condition due to the controls in place in the manufacturing process.The catheter hub was detached and the shaft was found to be stretched.The catheter shaft was found to be kinked.The catheter hub may have become detached due to force applied during the procedure trying to deliver the xt17 catheter.The as reported as well as the as analysed will be assigned 'procedural factors' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
EXCELSIOR XT-17 FLEX STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15772740
Report Number3008881809-2022-00563
Device Sequence Number19598692
Product Code DQY
UDI-Device Identifier07613252714903
UDI-Public07613252714903
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142565
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2023
Device Model NumberM003C1715ST0
Device Catalogue NumberM003C1715ST0
Device Lot Number22661097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON-10 MICROCATHETER; STENT (UNKNOWN MANUFACTURER); SYNCHRO GUIDEWIRE (STRYKER)
Patient Age64 YR
Patient SexFemale
Patient RaceAsian